MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant enhanced estradiol (ee2) results is unknown.Siemens healthcare diagnostics is investigating.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2018-00233, mdr 1219913-2018-00234, and mdr 1219913-2018-00235 were filed for additional sample testing for the same patient.
 
Event or Problem Description
Customer observed elevated advia centaur xp enhanced estradiol results for three samples from the same patient compared to clinical expectations and an alternate method.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp enhanced estradiol results.
 
Additional Manufacturer Narrative
Mdr was filed on september 13, 2018 reporting elevated advia centaur enhanced estradiol results for three samples from the same patient compared to clinical expectations and an alternate method.December 6, 2018 - additional information: the customer returned two patient samples that were processed n = 1 neat and 1:2, 1:4 and 1:8 on advia centaur xp, and at n = 2 on immulite 2000 xpi and dimension vista.The patient sid (b)(6) was pretreated with hbt and tested on the advia centaur ee2 assay.Sample 1 - sid (b)(6): customer lab; advia centaur xp ee2 result = 424.23 pmol/l.Customer lab sent out for alternate method = 63 pmol/l.Siemens advia centaur xp ee2 data.Neat= 408.25 pmol/l.Hbt= 152.97 pmol/l.1:2 dilution= 200.9 pmol/l.1:4 dilution= 139.17 pmol/l.1:8 dilution = 59.38 pmol/l.Siemens immulite 2000 xpi e2 data =87.7 pmol/l.Siemens vista e2 data= 71.9 pmol/l.Sample 2 - sid (b)(6): customer lab advia centaur xp ee2 result = 427.61pmol/l.Customer lab sent out for alternate method = 97pmol/l.Siemens advia centaur xp ee2 data-.Neat= 380.1 pmol/l.1:2 dilution= 206.8 pmol/l.1:4 dilution= 124.4 pmol/l.1:8 dilution = 65 pmol/l.Siemens immulite 2000 xpi e2 data= 169 pmol/l.Siemens dimension vista e2 data= 87.7 pmol/l.This issue only affected sample from this patient.No information is known about medication taken by the patient.Results obtained from advia centaur xp recovered high compared to immulite 2000 xpi and dimension vista, which recovered much lower.The serially diluted patient samples showed a linear decrease indicating a sample specific interference.Pretreatment with heterophilic blocking tubes decreased the ee2 result for patient sid (b)(6) by over 50%, indicating a heterophilic interference.The limitations section of the instructions for use states: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.(6) patients routinely exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." a siemens product non-conformance has not been identified.No further action is required.Mdr 1219913-2018-00233 supplemental 1, mdr 1219913-2018-00234 supplemental 1, and mdr 1219913-2018-00235 supplemental 1 were filed for additional sample testing for the same patient.

Brand Name
ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7872338
Report Number1219913-2018-00232
Device Sequence Number11354287
Product Code CHP
UDI-Device Identifier00630414574646
UDI-Public00630414574646
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2019
Device Model NumberN/A
Device Catalogue Number10491445
Device Lot Number22758046
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR